Canadian Undergraduate Medical Physics Conference

Virtual Conference
Conference program

Time (EDT)	Wednesday, August 23, 2023
12:00 – 12:15	Opening Remarks Samuel Ouellet – Université Laval
12:15 – 13:15	Keynote speaker presentation Dr. Andrea McNiven Director of Medical Physics, Tom Baker Cancer Centre
	Moderators: Jade Fischer – University of Victoria Eva Lee – Dalhousie University
13:15 – 13:30	Break, 15 min
13:30 – 14:15	Oral presentations 1: Imaging Moderators: Liz Fletcher – Carleton University Ronan Lefol – Université Laval

1. Slope-based imaging of cerebral hemodynamics with hyperspectral near-infrared spectroscopy

Ann Ping – Western University

2. Correction of problematic DICOM files with 3D automated registration

Jonathan Breton-Aubé – Université Laval

3. Advancing a low-cost, portable, microwave-based breast cancer detection system: incorporating calibrated S21 measurements on a VNA with 3-receiver architecture.

Awab Jelani – University of Manitoba

4. Voxel Based Analysis of the Mouse Corpus Callosum using Diffusion MRI and Oscillating Gradient Spin Echo Pulse Sequences

Emma Friesen - University of Winnipeg



14:15 – 14:30

Break, 15 min

14:30 – 15:30

Oral presentations 2: Radiation Therapy

Moderators: Samuel Ouellet – Université Laval Maryam Rahbaran - McGill University

1. Monte Carlo models for eye plaque brachytherapy treatment of iris melanoma

Marwa Djedouani - Carleton University

2. Accurate Optical Scanning and 3D Printing for Enhanced Customized Lead Shielding in Orthovoltage Radiation Therapy

Laura Dufort-Gagnon – CHU de Montréal

3. Feasibility of Radiation Planning on Three-Dimensional Ultrasound Images for Gynecological Brachytherapy Procedures

Amal Aziz (on behalf of Jamiel Nasser) – University of Waterloo

4. Optimization of Optical Dosimetry in a Water Phantom by Exploiting Cherenkov Radiation Polarization Imaging

Gérémy Michaud - Université Laval

5. Evaluating the clinical performance of an independent verification software used to calculate 3-dimensional conformal radiation therapy plans

Reign Tabafunda – Lakeridge Health Oshawa

15:30 – 15:45

Break, 15 min

15:45 - 17:00

Early Career Panel

Moderators: Meghan Koo – Toronto Metropolitan University Eva Lee – Dalhousie University

- Dr. Stephanie Bennett
 Medical Physics Resident at Harvard Medical School
- Dr. Chelsea Dunning
 Senior Scientist & CT Collaborations Manager, at Siemens
 Healthineers
- Dr. Lee MacDonald
 Medical Physicist and Assistant Professor, Nova Scotia Health
 and Dalhousie University

17:00 - 17:15

First day's closing remarks



Time (EDT) Thursday, August 24, 2023

12:00 - 12:15 Opening Remarks

Liz Fletcher - Carleton University

12:15 – 13:30 Career Panel

Moderators: Meghan Koo – Toronto Metropolitan University Jade Fisher – University of Victoria

- Dr. Nadia Octave
 Medical Physicist at Centre Régional Intégré de Cancérologie du CISSS de Chaudière-Appalaches
- Dr. Wendy Smith
 Director of the Flash Radiotherapy Research Portfolio at Varian, a
 Siemens Healthineers company
- Dr. Carlos Uribe
 Medical Imaging Physicist, Provincial PET Functional Imaging, BC
 Cancer
- 13:30 13:45 Break, 15 min

13:45 – 15:00 Oral presentations 3: Computational Techniques

Moderators: Samuel Ouellet – Université Laval Kaihim Wong – University of Manitoba

1. Probabilistic Deep Learning for Automatic Segmentation of Prostate CT Images

Raphaël Brodeur – Université Laval

2. CT-Based Radiomics Models for Predicting Early-Stage Esophageal Adenocarcinoma

Marcus Milantoni – Western University

3. Implementing dynamic geometries, temporal particle tracking and simulation synchronization in EGSnrc

Alexandre Demelo - Carleton University



4. Localizing catheter tips in prostate brachytherapy ultrasound images through a deep learning and feature extraction pipeline

Jessica de Kort - University of Winnipeg

- 5. Towards Explainable Deep Learning Models for Prostate Cancer Prognosis Félix Desroches Université Laval
- 6. Overcoming the challenges of radiation therapy using a combination of gold nanoparticles and novel DNA-repair inhibitor drugs

Reinali Calisin - University of Victoria

7. Monte Carlo dose calculations of reference test cases for intraoperative radiotherapy system

Gaël N'doutoume-Paquet – Université Laval

15:00 – 15:30 Break, 30 min

15:30 – 16:45 Oral presentations 4: Experimental Techniques

Moderators: Catherine McKenna - University of Waterloo Maryam Rahbaran - McGill University

1. A novel "gene on" reporter system for visualizing adenine base editing using bioluminescence imaging

Rajan Leung – Western University

- 2. An Anatomic Clutter Phantom for Lung-Ventilation-Imaging Studies Kaitlyn Sims Toronto Metropolitan University
- 3. Stereolithography printing of transparent, elastic vascular models for flow measurements using laser-based particle image velocimetry Rayhan Mohammed Abdul Rahman Western University
- 4. Optimizing technique parameters for dual-energy photon-counting peripheral angiography

Jamie Tien – Toronto Metropolitan University

5. Characterization of a new dosimetry gel for external radiotherapy using megavoltage photon and electron beams

Anna-Kim Péron – Université Laval





- 6. Investigating Muscle Moment Arms in Various Pathological Hips Siana Shemshedini Western University
- 7. Developing short, high power focused ultrasound pulses for transcranial nanodroplet-mediated ablation

Swanee Douglas – University of Toronto

- 16:45 17:15 Break, 30 min
- 17:15 17:30 Closing remarks and award ceremony

Samuel Ouellet – Université Laval Liz Fletcher – Carleton University



